MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® TAPERED IMPLANT 4 X 8.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® TAPERED IMPLANT 4 X 8.5MM; DENTAL IMPLANT
Model Number NT485
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmerbiomet complaint number (b)(4).Weight unknown / not provided.A summary investigation has been completed for bone loss events recognizing that a definitive root cause cannot be identified due to a wide range of external factors (non-design or manufacturing related), including medical conditions (e.G., diabetes, poor bone quality, etc.) / patient habits (e.G., smoking) and surgical technique.Previously completed investigations for bone loss have not identified any signals indicating potential non-conformances affecting the manufacturing and sterilization processes.Furthermore, the probability of manufacturing or design defects that might lead to bone loss and escaping the available detections has been assessed and found remote and almost nonexistent.Should additional information be received which indicates that the device may have caused or contributed to the event, an additional report will be submitted.
 
Event or Problem Description
It was reported that implant was removed due to bone loss.Scarce bone.Another implant was placed.

Brand Name
OSSEOTITE® TAPERED IMPLANT 4 X 8.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key10147725
Report Number0001038806-2020-00824
Device Sequence Number13978484
Product Code DZE
UDI-Device Identifier00844868012054
UDI-Public(01)00844868012054(17)231204(10)2018111679(241)NT485
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K063286
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2023
Device Model NumberNT485
Device Catalogue NumberNT485
Device Lot Number2018111679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/29/2020
Initial Report FDA Received Date06/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR